Alert archive / Florida / Areal Flood Advisories in 2021
Areal Flood Advisory 97, NWS Mobile, AL
NWS Mobile, AL issued this areal flood advisory at Jul 6, 2021, 5:24 AM CDT for Okaloosa County, Santa Rosa County, Florida. It was in force for 4 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2021, 5:24 AM CDT (10:24 UTC)
- Expired
- Jul 6, 2021, 9:30 AM CDT
- In force
- 4 hr
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties Okaloosa County, FL, Santa Rosa County, FL
The radar
The Eglin Afb radar (KEVX), 77 km from the middle of the area, began a volume at 10:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 10.4 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 836 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 723 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
484
WGUS84 KMOB 061024
FLSMOB
Flood Advisory
National Weather Service Mobile AL
524 AM CDT Tue Jul 6 2021
FLC091-113-061430-
/O.NEW.KMOB.FA.Y.0097.210706T1024Z-210706T1430Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Okaloosa FL-Santa Rosa FL-
524 AM CDT Tue Jul 6 2021
The National Weather Service in Mobile has issued a
* Urban and Small Stream Flood Advisory for...
Southern Okaloosa County in northwestern Florida...
Eastern Santa Rosa County in northwestern Florida...
* Until 930 AM CDT.
* At 524 AM CDT, Doppler radar indicated heavy rain due to
thunderstorms. This will cause urban and small stream flooding.
Between 1 and 2 inches of rain have fallen.
* Some locations that will experience flooding include...
Wright, Fort Walton Beach, Niceville, Destin, Eglin AFB, Milton,
Valparaiso, Mary Esther, Bagdad, Ocean City, Lake Lorraine, Oriole
Beach, Navarre, Shalimar, Cinco Bayou, Roeville, Navarre Beach,
Point Baker, Parkerville and Harold.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3100 8709 3052 8639 3046 8639 3039 8635
3040 8639 3036 8639 3034 8708 3037 8692
3034 8713
$$What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this areal flood advisory went out at Jul 6, 4:47 AM CDT, 37 minutes earlier.
Area forecast discussion, Jul 6, 4:47 AM CDT, 37 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
447 AM CDT Tue Jul 6 2021
.NEAR TERM UPDATE /Now Through Wednesday/...Weak upper troughing
generally remains oriented northeast-southwest over the Deep South
with a very gradual northward movement through the period. This
leaves our region in a weak west-southwest flow aloft through
Wednesday. Off to our southeast, TS Elsa continues its progression
northward across the far eastern Gulf, eventually making landfall
sometime on Wednesday along the Big Bend region of the western
Florida coast (please see the National Hurricane Center for the
latest information on Elsa). As TS Elsa moves north through the
near term, our region remains in an area of modest low level
convergence associated with the peripheral circulation of Elsa.
Given this pattern, abundant deep layer tropical moisture
continues to surge into the CWA with PWATs remaining between
2.0-2.2 inches through Wednesday. This combined with the weak
upper troughing results in a continuation of scattered to locally
numerous showers and storms through the period. Rain and storms
that develop will mainly be confined to areas close to the coast
through the morning, spreading inland during the day today.
Overnight tonight, rain and storms taper slightly with the loss of
daytime heating, before increasing again to likely and
categorical PoPs on Wednesday, with categorical PoPs generally
northwest of I-65 where the upper level weakness has gradually
moved to during this time.
Some showers and storms that develop through the period will likely
be efficient rain makers. Additionally, with little shear and weak
flow aloft, storms will be very slow moving. This causes a concern
for localized areas receiving brief periods of very heavy rainfall
which could lead to urban/small stream flooding or very localized
flash flooding. WPC does have our entire region in a Marginal Risk
of Excessive rainfall, however, given the overall lack of continuous
widespread rainfall, a Flash Flood Watch does not look to be needed.
We will continue to monitor and update if necessary. In terms of
severe weather, no organized severe convection is currently
expected; however, precipitation loading could potentially lead to
localized strong downbursts (especially during the day today and
Wednesday around peak heating).
For temps, highs will be dependent on what areas maintain cloud
cover, but generally mid to upper 80s are expected both today and
Wednesday across the region. Not much change to overnight lows with
around 70 well inland to the mid 70s at the immediate coast. A High
Risk of rip currents will begin tonight and continue through
Thursday as long period swell associated with Elsa begins affecting
beach areas. Additionally, a brief rise in surf heights is expected
to occur sometime on Wednesday. As of now a High Surf Advisory does
not look to be needed, but will continue to monitor trends as Elsa
continues moving north. JEH/88
&&
.SHORT TERM /Wednesday night Through Thursday night/...A weak
upper level trough will continue over the area through the short
term. In addition, a deep tropical airmass will persist. The
combination of the trough aloft and deep layer moisture will lead
to numerous showers and thunderstorms developing each day.
Coverage will be greatest during the day, but showers and storms
will likely linger overnight. Given the weak flow aloft and wet
antecedent conditions, the potential for flooding continues to be
the main concern (especially if storms train over the same
locations repeatedly). Highs will be in the upper 80s with low sin
the low 70s inland to upper 70s along the coast. Additionally,
the risk for rip currents remains HIGH during the short term. /13
&&
.EXTENDED TERM /Friday Through Monday/...Upper level ridging builds
back in and dominates the extended term Friday through Monday. At
the surface, high pressure builds in across the region in the wake
of Elsa, promoting a shift to a more typical Summer-time setup for
our region of warmer temperatures and afternoon showers and
thunderstorms. With that said, PWATs generally feature a downward
trend from near 2 inches Friday to 1.5 to 1.7 inches Saturday
through Monday. Likewise, precipitation chances are highest on
Friday with likely PoPs over the region, becoming chance PoPs for
the remainder of the period. Best rain chances will be early/mid
afternoon through early evening hours each day. Temperatures each
day will generally be in the upper 80's to lower 90's, with a couple
middle 90's readings possible at favored hot spots inland. Lows will
generally be in the lower to middle 70's each day. MM/25
&&
.MARINE...A light to moderate southeasterly flow today will
gradually become easterly and even sometimes northerly at times as
TS Elsa moves north into the Florida Big Bend region tonight into
early Wednesday. As the storm lifts northeast away from the area
late Wednesday into Thursday, a mainly light southwesterly flow
returns to the marine area for the remainder of the week. As of now,
the only impacts we are expecting from Elsa would be a slight
building of seas to around 3 to 6 feet late Tuesday night through
Wednesday due to increasing long period swell from Elsa, and some
occasional strong winds/gusts that may occur with any convective
development over marine areas. We will continue to track Elsa and
provide further updates if needed. Otherwise, seas begin subsiding
again to around 2 to 3 feet going into Wednesday night and Thursday
as Elsa departs to the northeast. JEH/88
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk from this evening through Thursday evening
for ALZ265-266.
FL...High Rip Current Risk from this evening through Thursday evening
for FLZ202-204-206.
MS...None.
GM...None.
&&
This product is also available on the web at:
http://weather.gov/mobThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 9:26 PM CDT | Rip Current Statement | MOB | Escambia, Okaloosa, Santa Rosa | 62 hr |
| Jul 6, 7:02 AM CDT | Areal Flood Advisory | MOB | Escambia | 4 hr |
| Jul 6, 7:54 AM CDT | Flash Flood Warning | MOB | Escambia | 5 hr |
| Jul 6, 6:12 PM CDT | Areal Flood Advisory | MOB | Okaloosa | 3 hr |
| Jul 6, 6:49 PM CDT | High Surf Advisory | MOB | Escambia, Okaloosa, Santa Rosa | 24 hr |
Nearby
Areal Flood Advisories in Florida, 2021Every areal flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.